What are the tests for dextromethorphan overdose?

Blood test. Dextromethorphan can be measured in the blood, but one would need a suspicion of an overdose in order to obtain this test. Dextromethorphan is structurally related to the opiate receptor agonist, codeine, and symptoms can include drowsiness, dizziness, disorientation, seizures and breathing irregularities. It is important to let the physician know all medications taken, including otc preparations.

Related Questions

What is the definition or description of: Delsym (dextromethorphan) overdose?

Delsym overdose. Delsym (dextromethorphan) is a cough medicine. An allergy occurs when your body’s immune system creates antibodies to a foreign substance causing a reaction that can be mild to severe. For potential adverse effects see: http://www. Webmd. Com/drugs/2/drug-13570/delsym-oral/details.

What is the treatment for dextromethorphan overdose?

Supportive care. Although activated charcoal can help reduce absorption if given immediately after ingestion, treatment usually involves maintaining the airway, giving fluids and treating seizures. The narcotic antagonist Naloxone (narcan) may help.

What are the signs and symptoms of an acetaminophen and dextromethorphan overdose?

See below. Acetaminophen overdose is very serious. High doses can lead to liver failure manifesting as jaundice, abdominal pain, and prolonged bleeding. Dextromethorphan usually leads to rapid heart rate and possible palpitations.